Drought, Hardeman
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Hardeman forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.290, -99.746 (the zone’s center; the record gives no point)
Drought intensified to widespread exceptional over western Oklahoma and western north Texas.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Drought intensified to widespread exceptional over western Oklahoma and western north Texas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 31, 11:39 PM CST, 21 minutes earlier.
Area Forecast Discussion...UPDATED National Weather Service Norman OK 1239 AM CDT Sun Apr 1 2018 .AVIATION... 01/06Z TAFs. VFR/MVFR conditions expected across northern Oklahoma with IFR conditions expected to develop across the rest of the region with areas of drizzle and low clouds behind strong cold front. Strong northeast winds will dominate the forecast period. && .PREV DISCUSSION... /issued 851 PM CDT Sat Mar 31 2018/ DISCUSSION... Scattered showers and a few storms will continue to develop ahead of a cold front this evening and overnight. The current POP forecast looks OK, so no adjustments will be made. A few storms may produce small hail, mainly through about midnight. Adjusted hourly temperatures downward behind the front in northern Oklahoma. The airmass is very cold for late March/ early April. PREV DISCUSSION... /issued 308 PM CDT Sat Mar 31 2018/ DISCUSSION... First concern is the near-term potential for convection later this afternoon through early evening, including a low probability of marginally severe thunderstorms. A cold front will bring much colder temperatures for tomorrow along with the possibility of some drizzle in the morning, and again tomorrow night. Temperatures should be cold enough tomorrow night for some light freezing drizzle, but with temperatures at or only barely below freezing and warm surfaces, significant impacts are not expected. Light drizzle or freezing drizzle could persist into Monday morning. Latest surface observations show a cold front extending from near Stillwater to near Elk City. Modest moisture return has brought mid- upper 50 degree dew points up to around the I-44 corridor. A band of cu/stratocu has formed ahead of the cold front. Convergence along the advancing front could lead to deep convection late this afternoon into early evening. Instability is expected to be limited with pockets of near 1,000 J/kg MLCAPE possible, but effective shear of around 40 knots would support storm organization. A few marginally severe hail events are possible until later this evening when instability wanes and storm intensity decreases. Colder air will move in tonight with a few locations possibly reaching freezing in northwest Oklahoma by morning. Low-level saturation may be of great enough depth by morning to support some light drizzle, so we included that late tonight, particularly across the southern portion of the area where cloud bases should be lowest and overall saturation depth may be greatest. This may continue into Sunday morning as strong cold advection should keep temperatures from rising much and stratus should persist. Furthermore, flow just above the surface will turn more southerly and strong veering in low levels below a pronounced dry/warm cap may support drizzle and/or shallow convective showers through midday which should become mainly focused in the eastern half of the area later in the day. A very shallow layer near the surface should continue to see northerly surface flow into Sunday night and this may cause temperatures to fall to around freezing for roughly the northern half of Oklahoma. Model forecast soundings show sufficient low-level saturation for light drizzle Sunday night and some light freezing drizzle is possible. It may be difficult to displace this cold shallow layer Monday, especially across the eastern and southern portion of the area where drizzle may persist into the morning and stratus will almost certainly linger into the afternoon. This could cause quite a substantial gradient in temperatures across the area since the western portion of the area should see at least partial clearing and strengthening southwesterly downslope winds. Temperatures in western Oklahoma could warm into the upper 60s to lower 70s Monday afternoon. Strengthening southerly winds Monday are expected in response to deepening western trough. This will result in rising temperatures across areas of the east that don't rise much the previous afternoon, and moisture advection could cause some fog. The potential for widespread/dense fog should be limited by the lack of cold and some mixing from fairly strong southerly winds. Model disagreements increase by this time as ECMWF is slower with northern stream wave and consequently slower with the cold front sent southeast into the area. This is an outlier compared to NAM, GFS, and GFS ensembles, but we have included thunderstorms late Tuesday over a broader area (much of the southeast fourth of the area) compared to what may happen in reality. It seems the faster frontal passage is most likely. A warming trend mid into late week is expected, with the next shortwave and chance of rain late in the week. There are some timing disagreements in medium range guidance so we'll likely refine this event in the next few days. BRB && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 33 63 51 67 / 30 30 10 10 Hobart OK 33 66 54 68 / 20 20 0 0 Wichita Falls TX 37 60 53 75 / 30 20 0 10 Gage OK 28 74 50 53 / 10 10 0 0 Ponca City OK 29 58 49 57 / 20 30 20 10 Durant OK 39 53 50 72 / 30 30 20 40 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 10/11/30
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 858 PM CDT Sat Mar 31 2018 OKZ004>048-050>052-TXZ083>090-011200- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 858 PM CDT Sat Mar 31 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... .Thunderstorms... A few thunderstorms will move across central and south central Oklahoma through tonight. The stronger storms may produce hail to the size of dimes. Locally heavy downpours and wind gusts up to 45 mph are possible as well. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... There is a chance for thunderstorms Monday and Tuesday, primarily across eastern and southern Oklahoma. Strong to severe storms will be possible Tuesday. Another chance for thunderstorms returns Thursday night into Friday. .Freezing Rain... Light freezing rain will be possible across portions of central and northern Oklahoma Sunday night into early Monday morning. A trace to a few hundredths of an inch ice accumulation will be possible. .Cold Temperatures... A frost and/or freeze will be possible Sunday, Monday, and Wednesday mornings. The most likely area to be impacted by near or below freezing temperatures will be across northern Oklahoma. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 727 PM CDT SAT MAR 31 2018 OKZ040-041-010100- Garvin OK-Murray OK- 727 PM CDT SAT MAR 31 2018 ...SIGNIFICANT WEATHER ADVISORY FOR southeastern Garvin and north central Murray Counties Until 800 PM CDT... AT 722 PM CDT, a strong thunderstorm was located 4 miles southwest of Wynnewood, moving east at 30 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts to 40 MPH... LAT...LON 3454 9733 3471 9730 3470 9693 3449 9697 TIME...MOT...LOC 0022Z 278DEG 25KT 3462 9723 30
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 827 PM CDT SAT MAR 31 2018 OKZ028-029-010200- Cleveland OK-McClain OK- 827 PM CDT SAT MAR 31 2018 ...SIGNIFICANT WEATHER ADVISORY FOR south central Cleveland and southwestern McClain Counties Until 900 PM CDT... AT 822 PM CDT, a strong thunderstorm was located near Washington, moving east at 25 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts to 40 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... Severe weather is not expected and no warnings are anticipated at this time. && LAT...LON 3498 9752 3509 9752 3513 9726 3493 9727 TIME...MOT...LOC 0122Z 273DEG 20KT 3504 9745 30
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 919 PM CDT SAT MAR 31 2018 OKZ039-010245- Stephens OK- 919 PM CDT SAT MAR 31 2018 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Stephens County Until 945 PM CDT... AT 916 PM CDT, a strong thunderstorm was located near Marlow, moving east at 25 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 40 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... Severe weather is not expected and no warnings are anticipated at this time. && LAT...LON 3460 9805 3468 9802 3468 9768 3449 9776 TIME...MOT...LOC 0216Z 282DEG 20KT 3463 9796 30
The national radar mosaic for the moment the first event began.
6 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2018Every state in 2018This day in weather historyWarnings in Texas, April 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 749570, 749571, 749572, 749573, 749574, 749575.